MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30498211) became stretched during deployment; as a result, the physician removed the coil from the target aneurysm.There was no procedure delay as a result of the event; the procedure was successfully completed without any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30498211) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30498211) became stretched during deployment; as a result, the physician removed the coil from the target aneurysm.There was no procedure delay as a result of the event; the procedure was successfully completed without any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 26 april 2021.[conclusion]: the healthcare professional reported that the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30498211) became stretched during deployment; as a result, the physician removed the coil from the target aneurysm.There was no procedure delay as a result of the event; the procedure was successfully completed without any patient adverse event or complication.On 26 april 2021, additional information was received.The information indicated that the complaint device was used in a coil embolization procedure that was targeting a 3mm saccular type aneurysm in the middle cerebral artery (mca).There was no neck remodeling used.Continuous flush had been maintained through the concomitant excelsior® sl-10® microcatheter (stryker).There was no difficulty with positioning the coil in the target site; no difficulty getting the coil to conform to the aneurysm wall; the coil issue occurred during the attempt to advance the coil into the aneurysm.It was reported that the coil had been withdrawn and repositioned approximately three (3) times.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink on the microcatheter that could have contributed to the reported issue; prior to this issue, no other coils went through the same microcatheter.The microcatheter was not repositioned over the coil while the coil was deployed / partially deployed out of the distal end of the microcatheter.A one-to-one relationship between the coil and the delivery tube was verified with fluoroscopy prior to repositioning.Coil entanglement with previously placed coil was not a factor.The complaint coil was removed in its entirety without additional damage observed.The coil was not detached when it was removed.The reported issue did not result in any blood flow restriction / reduction.A new coil was used and the procedure was completed.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30498211) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.While the assignment of root cause for the event remains speculative and inconclusive, the additional information provided on 26 april 2021 indicated that the reported issue occurred during the attempt to advance the coil into the target aneurysm.The complaint coil had been withdrawn and repositioned approximately three (3) times.It is possible that one of these three attempts may have contributed to the coil becoming stretched as reported.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11717868
Report Number3008114965-2021-00142
Device Sequence Number4427659
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30498211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date04/26/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)